Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Detroit, MI

April 29, 2014Livingston County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 29, 2014, 9:07 PM EDT for Livingston County, Oakland County, Michigan. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 9:07 PM EDT (01:07 UTC)
Expired
Apr 29, 2014, 10:00 PM EDT
In force
53 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Livingston County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 13 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:08 PM EDTTSTM WND DMG2 Sw Novi, MIPOWERLINES REPORTED DOWNED AT NINE MILE AND BECK ROADS. ALSO DIME SIZED HAIL REPORTED
Apr 29, 9:21 PM EDTTSTM WND DMG3 Ne Highland, MITREE REPORTED DOWN ON A CAR AT DAVISTA AND ORCHARD NEAR DUCK LAKE
Apr 29, 9:23 PM EDTTSTM WND DMGHighland, MIWIRES DOWNED ON MOBILE HOME CAUSING IT TO CATCH FIRE
Apr 29, 9:35 PM EDTTSTM WND GST 584 E Fenton, MI
Apr 29, 9:35 PM EDTHAIL 0.54 E Fenton, MIAT GRANGE HALL AND N HOLLY ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS53 KDTX 300107
SVRDTX
MIC093-125-300200-
/O.NEW.KDTX.SV.W.0008.140430T0107Z-140430T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
907 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1000 PM EDT

* AT 906 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HAMBURG TO LIVONIA...AND MOVING NORTH AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WIXOM AND NEW HUDSON AROUND 915 PM EDT.
  OAK PARK AND HUNTINGTON WOODS AROUND 920 PM EDT.
  DEERFIELD TOWNSHIP AND MADISON HEIGHTS AROUND 925 PM EDT.
  TYRONE TOWNSHIP AND TROY AROUND 930 PM EDT.
  ROCHESTER HILLS AND AUBURN HILLS AROUND 935 PM EDT.
  ROCHESTER AND HOLLY STATE RECREATION AREA AROUND 940 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    WHITMORE LAKE...      TROY...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            PINCKNEY...
  OXFORD...             ORTONVILLE...         NOVI...
  MILFORD...            HOWELL...             HOLLY...
  HARTLAND...           HAMBURG...            CLARKSTON...
  BRIGHTON...           BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4278 8392 4278 8369 4287 8369 4288 8367
      4288 8310 4244 8308 4242 8398
TIME...MOT...LOC 0107Z 198DEG 41KT 4250 8384 4238 8341

HAIL...0.88IN
WIND...60MPH

$$

MM
3 follow-up statements
747 
WWUS53 KDTX 300123
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
923 PM EDT TUE APR 29 2014

MIC093-125-300200-
/O.CON.KDTX.SV.W.0008.000000T0000Z-140430T0200Z/
LIVINGSTON MI-OAKLAND MI-
923 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND AND
EASTERN LIVINGSTON COUNTIES UNTIL 1000 PM EDT...

AT 919 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTLAND TO WEST BLOOMFIELD...AND MOVING NORTH AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TYRONE TOWNSHIP AND ROSE CENTER AROUND 930 PM EDT.
  ROCHESTER HILLS AND ROCHESTER AROUND 935 PM EDT.
  HOLLY STATE RECREATION AREA AND LAKE ORION AROUND 940 PM EDT.
  LAKEVILLE AND OXFORD AROUND 945 PM EDT.
  LEONARD AROUND 950 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    OAK GROVE...          TROY...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         NOVI...               MILFORD...
  HOWELL...             HOLLY...              HARTLAND...
  CLARKSTON...          BRIGHTON...           BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4278 8392 4278 8369 4287 8369 4288 8310
      4245 8309 4244 8326 4245 8372 4248 8387
      4255 8396
TIME...MOT...LOC 0122Z 198DEG 41KT 4266 8377 4259 8339

HAIL...0.88IN
WIND...60MPH

$$

MM
843 
WWUS53 KDTX 300136
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 PM EDT TUE APR 29 2014

MIC093-125-300200-
/O.CON.KDTX.SV.W.0008.000000T0000Z-140430T0200Z/
LIVINGSTON MI-OAKLAND MI-
936 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND AND NORTHEASTERN LIVINGSTON COUNTIES UNTIL 1000 PM EDT...

AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO PONTIAC...AND MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLY STATE RECREATION AREA AND LAKE ORION AROUND 940 PM EDT.
  LAKEVILLE AND OXFORD AROUND 945 PM EDT.
  LEONARD AROUND 950 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         HOLLY...              CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4261 8326 4263 8363 4270 8375 4278 8378
      4279 8369 4287 8369 4288 8310 4267 8309
TIME...MOT...LOC 0135Z 198DEG 41KT 4280 8371 4273 8333

HAIL...0.88IN
WIND...60MPH

$$

MM
249 
WWUS53 KDTX 300148
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
948 PM EDT TUE APR 29 2014

MIC093-125-300159-
/O.CAN.KDTX.SV.W.0008.000000T0000Z-140430T0200Z/
LIVINGSTON MI-OAKLAND MI-
948 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OAKLAND AND
NORTHEASTERN LIVINGSTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4261 8326 4263 8363 4270 8375 4278 8378
      4279 8369 4287 8369 4288 8310 4267 8309
TIME...MOT...LOC 0149Z 198DEG 41KT 4294 8350 4293 8332

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:48 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 29, 8:48 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EDT TUE APR 29 2014

.UPDATE...

THE EARLIER STRONG TO SEVERE STORMS WHICH IMPACTED THE TRI CITIES
REGION FORMED ALONG A NARROW RIBBON OF HIGHER INSTABILITY
ALONG/NORTH OF A SFC WARM FRONT. STRONG MIXING WITHIN THE WARM
SECTOR FARTHER SOUTH BROUGHT SIGNIFICANTLY DRIER AIR TO THE SFC
AND THUS QUICKLY REDUCED THE DEGREE OF SFC BASED INSTABILITY.
ANOTHER REGION OF RAIN WITH SOME SCATTERED THUNDERSTORMS IS NOW
RAPIDLY LIFTING INTO THE AREA FROM THE NORTH. THIS RAINFALL IS
OCCURRED WITHIN AN EXPANDING REGION OF DEEP LAYER MOISTURE
CONVERGENCE AND ISENTROPIC ASCENT ALONG THE NOSE OF A MID LEVEL
JET. THIS FORCING WILL CONTINUE TO ADVANCE NORTHWARD ACROSS THE
FORECAST AREA AND PERSIST INTO THE FIRST HALF OF THE OVERNIGHT
PERIOD.

THE CORE OF STEEPER MID LEVEL LAPSE RATES IS NOW LIFTING NORTH OF
THE THUMB...LIMITING THE AMOUNT OF ELEVATED INSTABILITY OVER SE
MI. THUS THE CHANCES FOR ANY SEVERE WEATHER FOR THE REMAINDER OF
THE NIGHT LOOK VERY SLIM.

&&

.AVIATION...ISSUED 728 PM EDT TUE APR 29 2014

//DISCUSSION...

OUTSIDE OF THE THUNDERSTORM COMPLEX LIFTING ACROSS THE TRI
CITIES...RECENT RADAR TRENDS HAVE SHOWN A NOTICEABLE DOWNWARD TREND
IN THUNDERSTORM ACTIVITY OVER SE MI. THROUGH 00Z OR 01Z...EXPECT THE
MORE PROBABLE LOCATION OF THUNDERSTORMS WILL REMAIN IN THE VICINITY
OF MBS. ANOTHER INFLUX OF DEEP MOISTURE CONVERGENCE ALONG A MID
LEVEL JET NOW LIFTING ACROSS INDIANA AND WRN OHIO WILL ALLOW AN
EXPANDING REGION OF SHOWERS AND EMBEDDED THUNDERSTORMS TO ADVANCE
ACROSS SE MI LATER THIS EVENING. STRONG DAYTIME HEATING HAS MIXED
CONSIDERABLY DRIER AIR TO THE SFC AND BROUGHT SOME GUSTY WINDS.
WHILE THE ONSET OF NOCTURNAL COOLING SHOULD ALLOW THE WINDS TO
SUBSIDE A BIT...THE DRY AIR DOES SUGGEST PRIMARILY VFR CONDITIONS
THROUGH AT LEAST 06Z. REDEVELOPMENT OF LOW LEVEL EASTERLY FLOW
OVERNIGHT AND EXPECTED COOLING OF THE BOUNDARY LAYER DOES SUPPORT A
POTENTIAL FOR MVFR STRATUS REDEVELOPMENT TOWARD DAYBREAK WED.

FOR DTW...THE REGION OF SHOWERS AND THUNDERSTORMS OVER NW OH REMAINS
SUPPORTIVE OF MAINTAINING THE MENTION OF THUNDERSTORMS. BASED ON
CURRENT RADAR TRENDS...THE MOST PROBABLE TIME PERIOD LOOKS TO BE
FROM 01Z TO 03 OR 04Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORMS IMPACTING METRO THIS EVENING.

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT WEDNESDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 328 PM EDT TUE APR 29 2014

SHORT TERM...

CLEARING OF LOW CLOUDS HAS ALLOWED THE ATMOSPHERE OVER SE LOWER MI
TO BECOME PRIMED FOR CONVECTION LATE THIS AFTERNOON THROUGH THIS
EVENING. CURRENT MESOANALYSIS SHOWS WIDESPREAD SURFACE READINGS IN
THE UPPER 60S AND 70S TO GO ALONG WITH DEWPOINTS IN THE 50S. 100MB
MLCAPE IS ALREADY IN EXCESS OF 1000 J/KG ACROSS THE SOUTHERN CWA
WITH A WEAK MID-LEVEL CAP SEPARATING THIS GROWING RESERVOIR OF
SURFACE BASED INSTABILITY FROM H7-H5 LAPSE RATES IN EXCESS OF 8KM/C
ALOFT. MEANWHILE, RECENT VISIBLE SATELLITE IMAGERY INDICATES A
GROWING FIELD OF AGITATED CU ALONG A DEVELOPING WARM FRONTAL
STRUCTURE EXTENDING EASTWARD FROM THE CHICAGO/SOUTHERN LAKE MI
REGION. NWP UNIVERSALLY INTENSIFY THIS FEATURE ZONE AS SOUTHERLY
FLOW INCREASES DURING THE AFTERNOON. FORCING WILL NOT BE GREAT, SO
EXPECTATIONS REMAIN RATHER LOW, BUT ANY UPDRAFTS THAT FORM OVER THE
NEXT COUPLE OF HOURS WILL CARRY THE POTENTIAL FOR VERY RAPID
DEVELOPMENT AND WILL EXHIBIT MESOCYCLONE BEHAVIOR GIVEN 0-6KM BULK
SHEAR OF 40 KTS. IN ADDITION, FAVORABLE TIMING DURING PEAK HEATING
INCREASES THE POTENTIAL FOR STORMS ROOTING IN THE BOUNDARY LAYER,
RESULTING IN A PRIMARY THREAT ALONG THE WARM FRONT OF HAIL FOLLOWED
BY WIND. A TORNADO CANNOT BE RULED OUT GIVEN POTENTIAL SRH
CONTRIBUTION FROM THE RESIDENT FRONTAL ZONE AND ADDED BOUNDARY LAYER
DYNAMICS, BUT LCLS POTENTIALLY IN EXCESS OF 3KFT WILL NOT BODE WELL
FOR THE ALREADY LIMITED THREAT.

LOOKING SOUTH, THE SHIELD OF HIGH CLOUDS CENTERED OVER THE LOWER MS
VALLEY EXTENDING INTO SOUTHERN IL/IN GIVES AWAY THE LOCATION OF THE
UPPER JET WHICH IS DEVELOPING NORTHEAST AROUND THE EASTERN PERIPHERY
OF THE UPPER LOW OVER THE MIDWEST. MODERATE ASCENT WITHIN THE LEFT
EXIT COMBINED WITH CONVERGENT LOW-LEVEL FLOW ASSOCIATED WITH THE
IMPINGING LOW-LEVEL JET WILL THEN RESULT IN A TRANSITION FROM A MORE
ISOLATED/HIGHER END THREAT TO A MORE WIDESPREAD/LOWER END THREAT
FROM AROUND 23Z ONWARD. BY THIS TIME, SURFACE BASED INSTABILITY WILL
BE COMING INTO QUESTION DUE TO NOCTURNAL COOLING RESULTING IN A
DIMINISHING WIND THREAT. ROTATING UPDRAFTS WILL STILL HAVE PLENTY OF
ELEVATED INSTABILITY TO WORK WITH, SO THE HAIL THREAT WILL PERSIST
WELL INTO THE EVENING HOURS.

PERIODS OF SHOWERS AND PERHAPS A TSTORM WILL PERSIST INTO TONIGHT
WITH THE PRIMARY AXIS OF ACTIVITY EXPECTED TO SLOWLY WORK OUT OF THE
AREA AND INTO ONTARIO AS THE UPPER-LEVEL PV ANOMALY GRADUALLY WORKS
EASTWARD.

LONG TERM... WEDNESDAY THROUGH NEXT TUESDAY

SE MICHIGAN WILL START OUT WEDNESDAY WITHIN A RENEWED MID LEVEL DRY
SLOT WRAPPING AROUND THE LARGE UPPER LEVEL LOW PRESSURE SYSTEM
STALLED OVER THE WESTERN GREAT LAKES. THERE COULD BE A FEW SHOWERS
LINGERING IN THE FLINT AND TRI CITIES VICINITY EARLY IN THE
MORNING AS A SPOKE/TROUGH EXTENSION FROM THE UPPER LOW EXITS INTO
NORTHERN LOWER MICHIGAN. SATELLITE IMAGERY TODAY INDICATES THIS
TROUGH ROTATING AROUND THE UPPER LOW FROM THE CENTRAL PLAINS AND
SUGGESTS GOOD INITIALIZATION IN THE MODELS WITH CONSISTENT PLACEMENT
AND TIMING OVER LOWER MICHIGAN WEDNESDAY. EVOLUTION OF THE SURFACE
PRESSURE FEATURES WILL BE TIED MORE CLOSELY TO THE UPPER LOW THAT
WILL SUPPORT A SURFACE REFLECTION OVER CENTRAL WISCONSIN AND A
TROUGH/OCCLUSION IN CENTRAL AND SE MICHIGAN BY WEDNESDAY AFTERNOON.
THE TRUE CHARACTER OF THE SURFACE TROUGH IS LIKE AN OCCLUSION IN
THAT THE TROUGH IS SEPARATE FROM THE PRIMARY LOW LEVEL THETA-E RIDGE
THAT WILL BE LOCATED OVER THE EASTERN LAKES BY THEN, AND THIS WILL
BE THE PRIMARY FACTOR IN THE REDUCTION OF INSTABILITY FOR
THUNDERSTORMS COMPARED TO TODAY. OTHERWISE, MODEL DEPICTIONS OF
SURFACE DEWPOINT IN THE LOWER 50S WILL REMAIN ADEQUATE FOR SHOWER
DEVELOPMENT WITHIN LOW LEVEL CONVERGENCE SUPPLIED BY THE OCCLUSION
WITH A BOOST FROM AFTERNOON PEAK HEATING. FORECAST SOUNDINGS
INDICATE CONSIDERABLY LESS CAPE DENSITY IN THE MID LEVELS COMPARED
TO TODAY LIKELY DUE TO WEAK SUBSIDENCE WARMING WITHIN THE MID LEVEL
DRY SLOT. IF IT CAN BE TRUSTED, THEN THIS WILL BE AN ADDITIONAL
NEGATIVE FACTOR FOR STORMS, BUT LIKELY NOT ENOUGH TO CAP OFF SHOWER
DEVELOPMENT WITH THE NEARBY COLD CORE ALOFT STILL EXHIBITING 500 MB
TEMPS NEAR -20C.

THE BULK OF SHOWER ACTIVITY LINGERING FROM WEDNESDAY AFTERNOON WILL
FOLLOW THE OCCLUDED FRONT NORTH OF OUR AREA WEDNESDAY EVENING. LOWER
CHANCE POPS OVERNIGHT REPRESENT NOCTURNAL SHOWER COVERAGE LIMITED BY
NEGATIVE THETA-E ADVECTION OVER SE MICHIGAN BELOW 700 MB WITHIN THE
SOUTH FLANK OF THE LOW PRESSURE SYSTEM AS IT SLOWLY OPENS WITH TIME.
THIS WILL BE FOLLOWED BY THE MID LEVEL OCCLUSION AND UPPER LEVEL
TROUGH AXIS THAT AREA EXPECTED TO PIVOT THROUGH LOWER MICHIGAN
THURSDAY. CONTINUING LOW LEVEL COLD ADVECTION WILL CAUSE ANOTHER
DOWNWARD TEMPERATURE STEP INTO THE MID 50S BY THURSDAY. THIS WILL
KEEP THUNDER OUT OF THE FORECAST BUT MODEL AGREEMENT IS GOOD ENOUGH
TO CONSIDER A NEW ROUND OF LIKELY POPS FOR SHOWERS AFTER ANOTHER RUN
OR TWO OF SIMILAR TIMING AND COVERAGE AGREEMENT.

SURFACE LOW PRESSURE WILL SLOWLY MOVE INTO NORTHERN ONTARIO AND
QUEBEC ON FRIDAY ALLOWING RAIN CHANCES TO DIMINISH THROUGH THE DAY.
LINGERING LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH SATURDAY
ACROSS THE AREA AS MOISTURE CONTINUES TO WRAP AROUND THIS SLOW
MOVING SYSTEM. HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES ON
SUNDAY ALLOWING DRY CONDITIONS TO REMAIN THROUGH TUESDAY. OVERCAST
SKIES WILL STICK AROUND THROUGH SATURDAY KEEPING HIGH TEMPERATURES
IN THE LOW TO MID 50S. TEMPERATURES WILL STEADILY RISE INTO THE
UPPER 50S TO LOW 60S BY THE END OF THE EXTENDED PERIOD /NEXT
TUESDAY/ AS WARM AIR ADVECTION PUSHES HIGHER 850MB TEMPERATURES INTO
THE REGION. LOW TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOW 40S
THROUGH MONDAY NIGHT.

MARINE...

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR OUTER SAGINAW BAY AND
THE NEARSHORE WATERS OF LAKE HURON DUE TO MODERATE EASTERLY WIND AND
ELEVATED WAVES. EASTERLY FLOW WILL CONTINUE TONIGHT THROUGH
WEDNESDAY BUT WILL DIMINISH STEADILY WITH TIME AS LOW PRESSURE
SETTLES INTO CENTRAL WISCONSIN. THE SYSTEM WILL WEAKEN WHILE MOVING
NORTH OF LAKE HURON THURSDAY WHICH WILL FLIP THE WIND AROUND TO THE
NORTHWEST BUT SPEED WILL REMAIN LESS THAN 25 KNOTS THROUGH THE END
OF THE WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
     FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM WEDNESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
     SANILAC...UNTIL 10 PM TUESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SC
AVIATION.....SC
SHORT TERM...JVC
LONG TERM....BT/RK
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 29, 8:55 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
855 PM EDT TUE APR 29 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-300915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
855 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE... THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER
OF THE NIGHT. SEVERE WEATHER IS NO LONGER EXPECTED. A FEW STORMS
WILL HOWEVER REMAIN CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN
DIAMETER AS THEY MOVE TO THE NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER ANTICIPATED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-300915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
855 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER
OF THE NIGHT. SEVERE WEATHER IS NO LONGER EXPECTED. A FEW STORMS
WILL HOWEVER REMAIN CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN
DIAMETER AS THEY MOVE TO THE NORTHEAST AT 35 MPH.

SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE NEARSHORE
WATERS OF LAKE HURON BETWEEN PORT AUSTIN AND PORT SANILAC AND OUTER
SAGINAW BAY. SEE THE LATEST MARINE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER ANTICIPATED TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 29, 5:45 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT TUE APR 29 2014

MIZ062-069-292245-
LAPEER-OAKLAND-
545 PM EDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF OXFORD...MOVING NORTH AT 40
MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OXFORD BY 550 PM EDT...
  DRYDEN AND METAMORA BY 605 PM EDT...
  IMLAY CITY BY 610 PM EDT...
  LAPEER BY 615 PM EDT...
  LUM BY 620 PM EDT...
  NORTH BRANCH BY 630 PM EDT...
  CLIFFORD BY 640 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MM
Special weather statement, Apr 29, 6:03 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT TUE APR 29 2014

MIZ047-292300-
MIDLAND-
603 PM EDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF COLEMAN...MOVING NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  COLEMAN BY 635 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MM
Local storm report, Apr 29, 7:26 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
726 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             5 NNE MIDLAND           43.68N 84.19W
04/29/2014  M0.50 INCH       MIDLAND            MI   TRAINED SPOTTER

            AT WALDO AND MONROE ROADS

&&

RKULIK
Local storm report, Apr 29, 8:03 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
803 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 WNW COLEMAN           43.76N 84.60W
04/29/2014  M0.50 INCH       MIDLAND            MI   PUBLIC

            AT DICKENSON AND RAILWAY ROADS

0727 PM     HAIL             3 N WILLARD             43.71N 84.11W
04/29/2014  M0.88 INCH       BAY                MI   TRAINED SPOTTER

            ON PARRISH ROAD

0740 PM     HAIL             1 NNW KAWKAWLIN         43.67N 83.95W
04/29/2014  M0.88 INCH       BAY                MI   PUBLIC

            AT BEAVER AND HURON STREETS

&&

RKULIK
Local storm report, Apr 29, 8:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
840 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     5 ESE OIL CITY          43.58N 84.51W
04/29/2014                   MIDLAND            MI   911 CALL CENTER

            TRAILER FLIPPED ON SIDE OFF OF MAGRUDDER RD.

0649 PM     TSTM WND DMG     4 E OIL CITY            43.61N 84.51W
04/29/2014                   MIDLAND            MI   911 CALL CENTER

            TWO TREES UPROOTED AT MAGRUDDER AND ISABELLA/M-20

&&

RKULIK
Special weather statement, Apr 29, 9:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
903 PM EDT TUE APR 29 2014

MIZ068>070-075-076-083-300200-
LIVINGSTON-MACOMB-MONROE-OAKLAND-WASHTENAW-WAYNE-
903 PM EDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
PINCKNEY TO ROMULUS TO MONROE...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  TAYLOR AND SOUTH LYON BY 910 PM EDT...
  WYANDOTTE AND TRENTON BY 915 PM EDT...
  DETROIT AND SOUTHFIELD BY 920 PM EDT...
  WEST BLOOMFIELD AND ROYAL OAK BY 925 PM EDT...
  WARREN AND TROY BY 930 PM EDT...
  STERLING HEIGHTS AND GROSSE POINTE BY 935 PM EDT...
  ST. CLAIR SHORES BY 940 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:03 PM EDTSpecial Marine WarningDTX87 min
Apr 29, 10:34 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola56 min
Apr 29, 10:38 PM EDTSpecial Marine WarningDTX67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.